Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 49, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Aug 2, 2021, 5:11 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2021, 5:11 PM CDT (22:11 UTC)
- Expired
- Aug 2, 2021, 9:38 PM CDT
- In force
- 4 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
284 WHUS73 KDLH 022211 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 511 PM CDT Mon Aug 2 2021 LSZ140>142-030300- /O.NEW.KDLH.SC.Y.0049.210802T2211Z-210803T0300Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 511 PM CDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds 10 to 15 kt. Gusts up to 26 knots. * WHERE...Grand Portage to Grand Marais MN, Grand Marais to Taconite Harbor MN and Taconite Harbor to Silver Bay Harbor MN. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
1 follow-up statement
314 WHUS73 KDLH 030238 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 938 PM CDT Mon Aug 2 2021 LSZ140>142-030345- /O.CAN.KDLH.SC.Y.0049.000000T0000Z-210803T0300Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- 938 PM CDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminshed with no gusts reported in the last hour. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 3:25 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 2, 3:25 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Duluth MN 325 PM CDT Mon Aug 2 2021 .DISCUSSION...(This evening through Sunday) Issued at 325 PM CDT Mon Aug 2 2021 Dry weather will continue for most areas into Wednesday then an unsettled period is expected with periodic chances for showers and thunderstorms. Smoke and haze will continue to impact the region at least into Tuesday and likely in some form, perhaps mostly aloft, into late week. Most areas will see the clouds diminish tonight with smoke continuing. A weak shortwave will move from Ontario through the Arrowhead into northern Wisconsin later tonight into Tuesday. There may be some light showers over the Arrowhead tonight with some showers or a few thunderstorms possible on Tuesday over parts of northern Wisconsin. Forecast soundings show plenty of dry air present, especially below 700mb so coverage is expected to be limited and we have low POPs for now. Highs will be in the upper seventies to middle eighties Tuesday afternoon. Dry conditions will continue into Wednesday then a shortwave will break down the upstream ridge and cause an area of low pressure and frontal boundary to move into the area Wednesday night. The front and low will continue east Thursday but remain over or near the Northland into Friday. There will be periodic chances for showers and thunderstorms with these features Wednesday night into Friday across portions of the Northland. There will be enough instability for thunderstorms, especially during the afternoon and evening hours. Deep layer shear will be lacking Wednesday night into Friday, generally 25 knots or less. The chance for severe storms is low through Friday. Highs Wednesday through Friday will be warmest Wednesday with widespread eighties then be a bit cooler Thursday and Friday. Southerly low level flow will draw increasing moisture north Saturday with dewpoints rising into the sixties. A stronger shortwave will affect the region Saturday/Saturday night. The models are in pretty good agreement with the wave but have some timing differences. There will be at least a low end severe threat Saturday due to forecast instability and the strength of the forcing. One of the limiting factors may be deep layer shear. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1234 PM CDT Mon Aug 2 2021 Cumulus was again forming today, a bit later than yesterday, with VFR bases. Extensive smoke covered the region as well with a few observations reporting reduced visibility. Colder air aloft and a weak shortwave may generate a few showers or an isolated thunderstorm this afternoon. We left the mention out of the TAFs as coverage should be sparse and most likely over parts of northern Wisconsin. Deep mixing is expected today but winds are relatively light through the mixed layer so we left gusts out of the TAFs for now. Mainly VFR conditions are expected tonight into Tuesday but the smoke and perhaps some patchy fog will drop the visibility in spots. && .MARINE... Issued at 325 PM CDT Mon Aug 2 2021 A relatively quiet period is expected through Wednesday. Southwest winds will continue tonight for most areas, strongest into this evening. A few gusts to 20 to 25 knots will be possible along portions of the North Shore, especially from Grand Marais to Grand Portage. Winds will remain generally out of the southwest into Wednesday at or below 15 knots. It's possible they may be a bit stronger on Wednesday as the gradient tightens between departing high pressure and low pressure over the Northern Plains. && .PRELIMINARY POINT TEMPS/POPS... DLH 58 83 62 86 / 0 10 0 0 INL 54 87 59 88 / 0 0 0 20 BRD 56 85 61 86 / 0 0 0 0 HYR 54 83 57 85 / 0 20 10 0 ASX 59 84 61 88 / 0 10 10 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Melde AVIATION...Melde MARINE...Melde
Hazardous weather outlook, Aug 2, 3:04 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 304 PM CDT Mon Aug 2 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-032015- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 304 PM CDT Mon Aug 2 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Smoke from wildfires in Canada will continue to lead to hazy conditions across the Northland today and tonight. Air Quality Alerts are in effect for northeast Minnesota and northwest Wisconsin. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Smoky conditions will continue into the day Tuesday. The Air Quality Alert for northwest Wisconsin is in effect through noon Tuesday, with the Air Quality Alert for northeast Minnesota in effect through 3 PM Tuesday. Elevated fire weather conditions will be possible on Wednesday as southwesterly winds strengthen. Chances of thunderstorms will develop across the Northland Wednesday evening, with periodic chances continuing through the upcoming weekend. The threat for severe storms is low through Friday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed this afternoon or tonight. LSZ121-140>148-150-032015- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 304 PM CDT Mon Aug 2 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Periodic chances of thunderstorms are expected from Wednesday night through the upcoming weekend. Severe storms are not expected through Friday. JTS More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.